Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 9, 2021, 3:32 PM EDT for Orange County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 3:32 PM EDT (19:32 UTC)
- Expired
- Jun 9, 2021, 4:00 PM EDT
- In force
- 28 min
- Issued by
- NWS New York, NY
County Orange County, NY
The radar
The Albany radar (KENX), 136 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315
WWUS81 KOKX 091932
SPSOKX
Special Weather Statement
National Weather Service New York NY
332 PM EDT Wed Jun 9 2021
NYZ067-092000-
Orange-
332 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGE COUNTY...
At 332 PM EDT, a strong thunderstorm was located over Cuddebackville,
or 9 miles northwest of Middletown, moving south at 5 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Middletown, Port Jervis, Howells, Cuddebackville, Otisville,
Huguenot, Deerpark, Mechanicstown, Slate Hill and New Hampton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4150 7448 4153 7445 4140 7435 4133 7463
4136 7470 4137 7469 4137 7470 4150 7472
TIME...MOT...LOC 1932Z 338DEG 6KT 4150 7460
$$
DWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:29 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 9, 2:29 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service New York NY 229 PM EDT Wed Jun 9 2021 .SYNOPSIS... Bermuda high pressure drifts south as a backdoor cold front approaches today and moves through the area tonight. The front will stall to the south on Thursday, with weak low pressure moving along the front on Friday. Meanwhile high pressure will build from the north through Friday. Weak high pressure moves in on Saturday with another low pressure system approaching from the northwest by Sunday. Disturbances continue to move through the area through the beginning of next week. && .NEAR TERM /THROUGH TONIGHT/... Temperatures and dew points are a bit higher than previously forecast. Have increased both. Sea breezes along the south shore of Long Island and Connecticut will bring temperatures down a few degrees through the afternoon as they head north. Heat index values may briefly touch mid to upper 90s in some spots. Otherwise, forecast is on track. A surface trough will remain in the vicinity through this evening as a backdoor cold front approaches, and moves through tonight. Meanwhile the upper flow will be weak as convective vort maxes moves into the region this afternoon. Ahead of the front a warm and humid airmass remains in place. While temperatures will be near 90 degrees once again with dew points in the upper 60s to around 70, widespread heat indices in the mid 90s are not expected. However a few locations across the NYC metro area will have peak heat indices around 95 briefly this afternoon. Convection will once again be possible as surface instability increases and CAPE values increase to 1000-2000 J/kg. Lapse rates will not be as favorable for stronger thunderstorms, however, an isolated stronger storm with gusty winds will be possible. CAMS are indicating that the convection will not be as widespread, and may set up a little later than Tuesday, with the better chances across metro NYC and areas to the south. Storms will be rather slow moving, 10-15kt. And precipitable water values do increase briefly to around 2 inches across the lower Hudson Valley and northeastern New Jersey into NYC. The warm cloud layer will not be as favorable as Tuesday for heavy rainfall. Will use areal wording for convection today and this evening and mention the heavy rainfall and gusty winds. As the backdoor cold front approaches the activity will move southward and end this evening. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... The front will be stalled south and west of the region Thursday through Friday as surface high pressure builds to the north. The upper flow becomes nearly blocked with a trough remaining across eastern Canada and the northeast with ridging building into the central U.S. So will now trend dry for Thursday and Thursday night. And as a weak wave moves along the front Friday, and drifts north will have just slight chances of precipitation across the southwestern portion of the forecast area. Cooler air moves in on a northeast to east flow with temperatures below seasonal normals Friday. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Behind a departing low pressure system to the south, a weak high pressure builds in on the backside of an upper level trough to the northeast into Saturday and early Sunday. Highs will be in the middle to upper 70s this weekend. The high pushes offshore late Sunday with a digging trough approaching from the northwest. Associated with this trough will be surface low pressure that will spin north of the area. This will brings several disturbances and fronts moving through the area through the beginning and into the middle of next week. As a result, showers with some afternoon and evening thunderstorms will be possible on Monday and Tuesday. Models do differ on the timing of the disturbances but agree that by Wednesday high pressure will be building in from the west with the frontal system departing to the east. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A surface trough across the area this afternoon will trigger scattered afternoon and early evening thunderstorms. A cold front will then follow and pass through toward daybreak. Timing and placement of any convective activity is low confidence as it is not expected to be as widespread as yesterday. The greatest likelihood for convection is between 21-01Z. Winds could be a bit tricky with a surface trough in place this afternoon. Seabreeze development is seeming more likely for most of the coastal terminals, or some hybrid of such. These boundaries may themselves trigger a thunderstorm. Otherwise, winds will W/NW at 5-10 kt. A cold frontal passage will allow winds to become N to NE late tonight and into Thursday morning. Winds on Thursday will continue to veer to the ESE in the afternoon. ..NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Amendments likely for seabreeze and thunderstorm timing this afternoon into early this evening. .OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY... .Thursday-Saturday ...VFR. .Sunday and Monday...Chance of Sub-VFR in showers and thunderstorms. Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 && .MARINE... No changes to winds and seas at this time. Winds gusts may be near SCA levels Thursday night as high pressure builds off the New England coast and a stalled front remains to the south. Otherwise, winds and seas remain below advisory levels today through Friday. Weak high pressure builds in on Saturday with gusts and seas remaining below SCA threshold. A frontal system approaches the waters late Sunday and into early next week with gusts picking up to 20 kts. Seas may also build to around 5 feet early next week ahead of a cold frontal passage late Monday or Tuesday. && .HYDROLOGY... There is a low potential for flash flooding this afternoon and early this evening, mainly across southern portions of the forecast area. Rainfall in general will be 1/4 to 1/2 inch with isolated amounts of 1-2 inches. No hydrologic impacts are expected Thursday through Tuesday. && .TIDES/COASTAL FLOODING... There is a low risk for the development of rip current at the Atlantic ocean beaches today. There is a moderate rip current risk at the Atlantic ocean beaches Thursday, as east winds increase following a cold frontal passage. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...MET/MW NEAR TERM...JP/MET SHORT TERM...MET LONG TERM...MW AVIATION...DW MARINE...MET/MW HYDROLOGY...MET/MW TIDES/COASTAL FLOODING...MET
Hazardous weather outlook, Jun 9, 3:37 AM EDT, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service New York NY 337 AM EDT Wed Jun 9 2021 NJZ002-004-006-103>108-NYZ067>075-176-178-101000- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for northeastern New Jersey and southeastern New York. .DAY ONE...Today and tonight. There will be scattered thunderstorms, this afternoon and early this evening. There is the potential for heavy rainfall which may produce localized flash flooding. Gusty winds and lightning strikes are also threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NYZ078>081-177-179-101000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for southern Connecticut and southeastern New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ338-101000- New York Harbor- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for New York Harbor. .DAY ONE...Today and tonight. There is a low probability for hazardous weather that would meet NWS warning criteria. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-340-345-350-353-355-101000- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for the Atlantic coastal waters, Long Island Sound, and the Long Island bays. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Jun 9, 11:34 AM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1134 AM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG ASTORIA 40.78N 73.91W
06/08/2021 QUEENS NY BROADCAST MEDIA
A TREE SNAPPED AND FELL ON A CAR, TAKING
DOWN WIRES ON 31ST DRIVE.
&&Local storm report, Jun 9, 1:53 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
153 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 1 E EAST ROCKAWAY 40.64N 73.65W
06/08/2021 NASSAU NY BROADCAST MEDIA
LARGE TREE LIMB FELL DOWN ONTO SUV CAUSING
DAMAGE ON ATLANTIC AVE IN OCEANSIDE.
&&Local storm report, Jun 9, 3:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD CHESTER 41.36N 74.28W
06/08/2021 ORANGE NY EMERGENCY MNGR
FLOODED BASEMENT REPORTED AT 2 MOFFATT LANE
WITH RADAR ESTIMATED RAINFALL GREATER THAN 3
INCHES IN A ONE HOUR PERIOD.
&&Special weather statement, Jun 9, 3:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
332 PM EDT Wed Jun 9 2021
NYZ067-092000-
Orange-
332 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGE COUNTY...
At 332 PM EDT, a strong thunderstorm was located over Cuddebackville,
or 9 miles northwest of Middletown, moving south at 5 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Middletown, Port Jervis, Howells, Cuddebackville, Otisville,
Huguenot, Deerpark, Mechanicstown, Slate Hill and New Hampton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4150 7448 4153 7445 4140 7435 4133 7463
4136 7470 4137 7469 4137 7470 4150 7472
TIME...MOT...LOC 1932Z 338DEG 6KT 4150 7460
DWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:01 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| Jun 9, 5:27 PM EDT | Special Marine Warning | OKX | 48 min | |
| Jun 9, 5:44 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 24 min |
| Jun 9, 5:50 PM EDT | Special Weather Statement | OKX | Richmond | 40 min |
| Jun 9, 6:15 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jun 9, 6:37 PM EDT | Special Weather Statement | OKX | Orange | 38 min |
| Jun 9, 6:46 PM EDT | Areal Flood Advisory | OKX | Orange | 119 min |
| Jun 9, 7:10 PM EDT | Special Weather Statement | OKX | Rockland | 50 min |
| Jun 9, 5:32 PM EDT | Areal Flood Advisory | OKX | Essex, Union | 75 min |
| Jun 9, 6:58 PM EDT | Special Weather Statement | OKX | Essex | 47 min |
| Jun 9, 7:17 PM EDT | Areal Flood Advisory | OKX | Passaic | 118 min |
| Jun 9, 4:19 PM EDT | Special Weather Statement | OKX | 41 min | |
| Jun 9, 4:53 PM EDT | Special Weather Statement | OKX | 52 min | |
| Jun 9, 5:11 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 49 min |
| Jun 9, 6:00 PM EDT | Special Weather Statement | OKX | 15 min | |
| Jun 9, 7:36 PM EDT | Special Weather Statement | OKX | 39 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.